Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 1, 2006, 3:42 AM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:42 AM HST (13:42 UTC)
- Expired
- Mar 1, 2006, 10:49 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 011342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST WED MAR 1 2006 ...STRONG WINDS TODAY AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA... .WIND INSTRUMENTS AT THE ASTRONOMICAL OBSERVATORIES INDICATE WINDS WERE IN THE 30 TO 40 MPH RANGE EARLY THIS MORNING. THE WINDS ARE EXPECTED TO CONTINUE STRONG AND GUSTY AT TIMES THROUGH TODAY. HIZ028-020200- /O.NEW.PHFO.WI.Y.0009.060301T1342Z-060302T0200Z/ BIG ISLAND SUMMITS- 342 AM HST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. WINDS OF 30 TO 40 MPH ARE EXPECTED AT THE HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA TODAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 012049 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1049 AM HST WED MAR 1 2006 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... .WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE SUBSIDED BELOW ADVISORY SPEEDS...AND THE WIND ADVISORY IS CANCELLED. HIZ028-012200- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-060302T0200Z/ BIG ISLAND SUMMITS- 1049 AM HST WED MAR 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY AS WIND REPORTS FROM THE SUMMITS INDICATE WINDS HAVE DROPPED BELOW ADVISORY SPEEDS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 28, 8:40 PM HST, 7 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 8:40 PM HST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 840 PM HST TUE FEB 28 2006 .SYNOPSIS... MOIST SOUTHEAST FLOW OVER THE ISLANDS WILL CONTINUE THROUGH THURSDAY...BRINGING SHOWERS UP FROM SOUTH OF THE ISLANDS. SOME OF THE SHOWERS COULD BE LOCALLY HEAVY...ESPECIALLY FOR KAUAI. THE AIR MASS WILL BECOME DRIER BY THE WEEKEND...WITH TRADES RETURNING. && .DISCUSSION... SOUTHEAST FLOW OVER THE ISLANDS HAS BEEN CARRYING LEE-SIDE CONVERGENCE PLUME SHOWERS UP OVER KAUAI AND OAHU THIS EVENING. THE SOUTHEAST FLOW IS NOT EXPECTED TO CHANGE ANYTIME SOON...SO THE DOOR IS OPEN FOR MORE PLUME SHOWERS TO DEVELOP AND MOVE TOWARD THOSE ISLANDS OVERNIGHT. THE AFTERNOON SOUNDINGS SHOW THE AIRMASS CONTINUES TO MOISTEN UP...WITH THE PHLI PRECIPITABLE WATER UP TO 1.63 INCHES. ADDED LOW POPS FOR SNOW AT THE BIG ISLAND SUMMITS OVERNIGHT...ALONG WITH AREAS OF FREEZING FOG AS THEY WILL BE IN CLOUD AT TIMES. OTHERWISE THE GRIDS LOOK PRETTY GOOD AT THIS POINT. && .PREV DISCUSSION... FROM 340 PM...WIND FLOW FINALLY TURN MORE SOUTHEAST THIS AFTERNOON... AND CONTINUES TO DO SO AS A FRONT FAR WEST EDGES CLOSER EAST. IT HAS BEEN RAINING STEADILY OVER KAUAI FOR MOST OF THE DAY...WITH MAJORITY OF RAIN GAUGES REPORTING LESS THAN A QUARTER OF AN INCH. THE WETTEST SPOT WAS MT WAIALEALE...WITH OVER 2 INCHES OF RAINFALL IN THE PAST SIX HOURS. EXPECT THE RAIN TO CONTINUE AS MORE OF RAIN CLOUDS ARE HEADING THE ISLAND. BELIEVE IT DOES NOT WARRANT A WATCH AT TIME...THOUGH IT MAY NOT TAKE MUCH TO REACH THAT LEVEL SINCE GROUND IS ALREADY QUITE SATURATED OVER KAUAI. SHALL KEEP A CLOSE LOOK ON THIS DEVELOPING SITUATION. LATEST FORECAST CHARTS FINALLY SHOW SOME CONSISTENCY BETWEEN RUNS. A GOOD AMOUNT OF MOISTURE WILL PREVAIL OVER THE ISLANDS FOR THE NEXT FEW DAYS. THERE IS LITTLE DYNAMICS ASSOCIATED WITH THIS EVENT DUE TO THE LACK OF UPPER LEVEL FEATURES FOR CONVECTION TO DEVELOP. THUS IT WILL PROBABLY BE THE CONVERGENCE PLUME CLOUDS THAT MAY GIVE HEAVIER RAIN AT TIMES AND OROGRAPHIC LIFTING ALONG THE MOUNTAINS. HENCE HAVE CONTINUED THE PREVIOUS FORECAST WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR KAUAI VICINITY AND PRECIPITATION BECOMING MORE WIDESPREAD IN THE NEXT TWO DAYS. IT LOOKS LIKE TRADE WINDS WILL BUILD BACK OVER THE ISLANDS BY THE WEEKEND...AS A HIGH MOVES TO FAR NORTH OF THE ISLANDS. LOOK FOR MORE TYPICAL TRADE WIND WEATHER TO PREVAIL THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .MARINE... THE CURRENT NORTH-NORTHEAST SWELL MAY LINGER THROUGH EARLY THURSDAY. HAVE EXTENDED THE HIGH SURF FOR THE EAST FACING SHORES TILL THEN. THE SEAS WILL REMAIN HIGH ENOUGH MAINLY FOR THE WINDWARD AND A COUPLE OF SELECTED LEEWARD WATERS...AS WELL AS THE ALENUIHAHA CHANNEL TO WARRANT SMALL CRAFT ADVISORY FOR ANOTHER DAY OR SO. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR EAST FACING SHORES OF NIIHAU-KAUAI-OAHU-MOLOKAI-MAUI-BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI LEEWARD WATERS-KAUAI CHANNEL-KAIWI CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-ALENUIHAHA CHANNEL- && RAB
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:46 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 1:34 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.